Publication:
A boundary condition in Pade series for frequency-domain solution of wave propagation in unbounded domains

dc.contributor.author Song, Chongmin en_US
dc.contributor.author Bazyar Mansoorkhani, Mohammad en_US
dc.date.accessioned 2021-11-25T14:40:47Z
dc.date.available 2021-11-25T14:40:47Z
dc.date.issued 2007 en_US
dc.description.abstract A boundary condition satisfying the radiation condition at infinity is frequently required in the numerical simulation of wave propagation in an unbounded domain. In a frequency domain analysis using finite elements, this boundary condition can be represented by the dynamic stiffness matrix of the unbounded domain defined on its boundary. A method for determining a Pade series of the dynamic stiffness matrix is proposed in this paper. This method starts from the scaled boundary finite-element equation, which is a system of ordinary differential equations obtained by discretizing the boundary only. The coefficients of the Pade series are obtained directly from the ordinary differential equations, which are not actually solved for the dynamic stiffness matrix. The high rate of convergence of the Pade series with increasing order is demonstrated numerically. This technique is applicable to scalar waves and elastic vector waves propagating in anisotropic unbounded domains of irregular geometry. It can be combined seamlessly with standard finite elements. Copyright © 2006 John Wiley and Sons, Ltd. en_US
dc.identifier.issn 0029-5981 en_US
dc.identifier.uri http://hdl.handle.net/1959.4/43136
dc.language English
dc.language.iso EN en_US
dc.rights CC BY-NC-ND 3.0 en_US
dc.rights.uri https://creativecommons.org/licenses/by-nc-nd/3.0/au/ en_US
dc.source Legacy MARC en_US
dc.subject.other absorbing boundary en_US
dc.subject.other Pade series en_US
dc.subject.other scaled boundary finite-element method en_US
dc.title A boundary condition in Pade series for frequency-domain solution of wave propagation in unbounded domains en_US
dc.type Journal Article en
dcterms.accessRights metadata only access
dspace.entity.type Publication en_US
unsw.accessRights.uri http://purl.org/coar/access_right/c_14cb
unsw.relation.faculty Engineering
unsw.relation.ispartofissue 11 en_US
unsw.relation.ispartofjournal International Journal for Numerical Methods in Engineering en_US
unsw.relation.ispartofpagefrompageto 2330-2358 en_US
unsw.relation.ispartofvolume 69 en_US
unsw.relation.originalPublicationAffiliation Song, Chongmin, Civil & Environmental Engineering, Faculty of Engineering, UNSW en_US
unsw.relation.originalPublicationAffiliation Bazyar Mansoorkhani, Mohammad, Civil & Environmental Engineering, Faculty of Engineering, UNSW en_US
unsw.relation.school School of Civil and Environmental Engineering *
Files
Resource type